Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 112, NWS Green Bay, WI

September 13, 2005Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 13, 2005, 4:42 PM CDT for Waushara County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2005, 4:42 PM CDT (21:42 UTC)
Expired
Sep 13, 2005, 5:30 PM CDT
In force
48 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 105 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 5:04 PM CDTTSTM WND DMGPlainfield, WITREES DOWN ACROSS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 132142
SVRGRB
WIC137-132230-
/O.NEW.KGRB.SV.W.0112.050913T2142Z-050913T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
442 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUSHARA COUNTY IN CENTRAL WISCONSIN
  THIS INCLUDES THE CITY OF WAUTOMA

* UNTIL 530 PM CDT

* AT 440 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST
  OF PLAINFIELD TO 28 MILES SOUTHWEST OF WAUTOMA...OR ALONG A LINE
  EXTENDING FROM 15 MILES SOUTH OF WISCONSIN RAPIDS TO 28 MILES
  SOUTHWEST OF WAUTOMA...AND MOVING NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PLAINFIELD BY 500 PM...
  WAUTOMA BY 505 PM...
  REDGRANITE BY 520 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4416 8959 4396 8958 4397 8891 4423 8890
      4425 8924 4425 8929 4424 8960

$$

KURIMSKI
3 follow-up statements
000 
WWUS53 KGRB 132153
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT TUE SEP 13 2005

WIC137-132230-
/O.CON.KGRB.SV.W.0112.000000T0000Z-050913T2230Z/
WAUSHARA WI-
453 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
WAUSHARA COUNTY...

AT 449 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING  HAIL...AND DAMAGING WINDS.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF
PLAINFIELD TO 10 MILES SOUTH OF RICHFORD...OR ALONG A LINE EXTENDING
FROM 14 MILES SOUTHEAST OF WISCONSIN RAPIDS TO 15 MILES SOUTHWEST OF
WAUTOMA...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PLAINFIELD BY 500 PM...
  WAUTOMA AND SILVER LAKE BY 505 PM...
  WILD ROSE BY 510 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4416 8959 4396 8958 4397 8891 4423 8890
      4425 8924 4425 8929 4424 8960

$$

KURIMSKI
000 
WWUS53 KGRB 132208
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 PM CDT TUE SEP 13 2005

WIC137-132230-
/O.CON.KGRB.SV.W.0112.000000T0000Z-050913T2230Z/
WAUSHARA WI-
508 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
WAUSHARA COUNTY...

AT 506 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING  HAIL...AND DAMAGING WINDS.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILD ROSE TO 11 MILES
SOUTH OF SPRING LAKE...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  REDGRANITE AND LOHRVILLE BY 515 PM...
  SAXEVILLE AND PINE RIVER BY 520 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4416 8959 4396 8958 4397 8891 4423 8890
      4425 8924 4425 8929 4424 8960

$$

KURIMSKI
000 
WWUS53 KGRB 132228
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
527 PM CDT TUE SEP 13 2005

WIC137-132237-
/O.EXP.KGRB.SV.W.0112.000000T0000Z-050913T2230Z/
WAUSHARA WI-
527 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY EXPIRES AT 530
PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

GUSTY WINDS TO 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4416 8959 4396 8958 4397 8891 4423 8890
      4425 8924 4425 8929 4424 8960

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:15 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 13, 2:15 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT TUE SEP 13 2005

.SHORT TERM...TNGT. SVR WEATHER THREAT THE BIG ISSUE FOR TNGT.

THE 18Z MSAS SFC ANALYSIS INDICATED LOW PRES OVR ERN ONTARIO WITH A
CDFNT STRETCHED SWWD THRU WRN WI INTO CNTRL IA. VSBL SATL IMAGERY SHOWED
PLENTY OF SUNSHINE ACROSS NE WI WHICH HAS ALLOWED ATM TO RAPIDLY
DESTABILIZE THIS AFTERNOON. RADAR MOSIAC PAINTED STG CONVECTION ACROSS
NE IA MAKING A BEELINE FOR WI.

THE CDFNT IS FCST TO MOV ACROSS WI THIS EVENING AND PUSH INTO LWR MI
OVRNGT. PLENTY OF INSTABILITY IN PLACE OVR NE WI WITH CAPES BETWEEN 2000
 AND 2500 J/KG...LIS AROUND -5...AND MID LVL LAPSE RATES OF 7 C/KM WL
COMBINE WITH MOIST AIRMASS (DEW PTS 63 TO 69F) AND CONVERGENCE ALONG THE
FNT TO PRODUCE STG TO SVR TSTMS. 0-6 KM SHEAR OF 50 KT INDICATE
SUFFICIENT SHEAR PRESENT FOR PROLONGED UPDRAFTS. ANTICIPATE TSTMS TO
OVERSPREAD THE FCST AREA BY LATE AFTERNOON WITH ISOLATED SVR STORMS
CAPABLE OF PRODUCING LRG HAIL AND DAMAGING WND GUSTS. TSTM THREAT WL
CONT OVR ERN WI THIS EVENING AS CDFNT PASSES THRU BUT THEN COME TO AN
END AS INSTABILITY AXIS SHIFTS EAST. A FEW SHWRS MAY LINGER NEAR LK MI
TIL AFTER MIDNIGHT...OTHERWISE A DRYING PROCESS TO BE UNDERWAY. APRS TO
BE TOO MUCH BNDRY LYR WNDS FOR ANY SIGNIFICANT FOG DEVELOPMENT OVR CNTRL
WI. A MUCH COOLER NGT IN STORE AS CAA BUILDS IN BEHIND THE FNT. LOOK FOR
TEMPS TO BE 10 TO 15 DEGS COOLER THAN THIS MORNING.

.LONG TERM...WEDS THROUGH NEXT TUESDAY...MAIN FCST CONCERNS ARE PRECIP
CHCS NEXT WEEKEND...AND TEMPS THROUGHOUT THE PERIOD.

HIGH PRESSURE RIDGING FROM EASTERN CANADA INTO THE GREAT LAKES WILL BE
THE DOMINANT SYNOPTIC-SCALE FEATURE THROUGH SATURDAY. A COLD FRONT IS
FCST TO APPROACH THE REGION FROM THE NORTHWEST THU/THU NGT...THEN BECOME
STATIONARY FROM NORTHERN MN TO NORTHERN LK SUP AS LOW PRESSURE DEVELOPS
OVER THE NORTHERN PLAINS. WITH HIGH PRESSURE IN PLACE AND THE FRONT
SITUATED TO OUR NORTH...ANTICIPATE A DRY PERIOD FROM WEDS THROUGH SAT...
ALONG WITH ABOVE NORMAL TEMPERATURES.

MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT WITH THE LOW PRESSURE
SYSTEM MOVG THROUGH THE WSTRN GREAT LKS NEXT WEEKEND. LOW PRESSURE IS
EXPECTED TO DEVELOP OVER THE CNTRL PLAINS AS AN UPPER TROF CROSSES THE
NORTHERN ROCKIES. THE LOW IS FCST TO LIFT NE TOWARD WSTRN LK SUP ON
SUN...THEN INTO EASTERN CANADA ON MONDAY. STG ISENT LIFT IS FCST TO
DEVELOP IN ADVANCE OF THE LOW LATE SAT NGT...FOLLOWED BY THE COLD
FRONTAL PASSAGE SUN/SUN NGT. HAVE INCREASED POPS A BIT FROM THE PREV
FCST...BUT EXPECT THAT THEY WILL NEED TO BE RAISED FURTHER WITH
SUBSEQUENT FCSTS.

OVERALL...MEX NUMBERS SEEMED REASONABLE THROUGH ABOUT SUNDAY...BUT
LOOKED TOO COOL FOR MON/TUES.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

KALLAS/KIECKBUSCH
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Sep 13, 11:30 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1130 AM CDT TUE SEP 13 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141630-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1130 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE OVER
EASTERN WISCONSIN THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE
WITH THE PRIMARY RISK BEING DAMAGING WINDS AND LARGE HAIL. THE GREATEST
RISK OF SEVERE WEATHER APPEARS TO BE BETWEEN 300 PM AND 900 PM. THE
STORMS WILL END FROM WEST TO EAST TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LMZ521-522-541>543-564-141630-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1130 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN
GREEN BAY...AND LAKE MICHIGAN FROM STURGEON BAY TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PERSISTENT SOUTHERLY FLOW ACROSS LAKE MICHIGAN WILL CONTINUE TO
GENERATE 3 TO 5 FOOT WAVES OVER LAKE MICHIGAN THIS AFTERNOON. AS A
RESULT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS OF
THE LAKE. THE WAVES OVER THE NEARSHORE WATERS SHOULD SUBSIDE TONIGHT AS
THE WIND BECOMES MORE WESTERLY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH THE EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH THE
PRIMARY RISK BEING DAMAGING WINDS AND LARGE HAIL. THE GREATEST RISK OF
SEVERE WEATHER WILL BE BETWEEN 400 PM AND 1000 PM. THE STORMS WILL END
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

KALLAS
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Sep 13, 2:26 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
226 PM CDT TUE SEP 13 2005

WIZ018>020-030>031-035>037-045-140200-
LANGLADE WI-LINCOLN WI-MARATHON WI-MENOMINEE WI-PORTAGE WI-
SHAWANO WI-WAUPACA WI-WAUSHARA WI-WOOD WI-

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
782 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...

IN WISCONSIN THIS WATCH INCLUDES 9 COUNTIES

IN CENTRAL WISCONSIN

MARATHON... PORTAGE... WAUSHARA...
WOOD...

IN NORTH CENTRAL WISCONSIN

LANGLADE... LINCOLN...

IN NORTHEAST WISCONSIN

MENOMINEE... SHAWANO... WAUPACA...

THIS INCLUDES THE CITIES OF...ANTIGO...CLINTONVILLE...KESHENA...
MARSHFIELD...STEVENS POINT...TOMAHAWK...WAUSAU...
WAUTOMA AND WISCONSIN RAPIDS.

KALLAS
Local storm report, Sep 13, 4:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             5 E NEKOOSA             44.31N 89.78W
09/13/2005  0.50 INCH        WOOD               WI   LAW ENFORCEMENT

&&

JKL
Local storm report, Sep 13, 4:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
432 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       PLOVER                  44.45N 89.53W
09/13/2005  0.90 INCH        PORTAGE            WI   CO-OP OBSERVER

            RAINFALL IN 30 MINUTES. ALSO PEA SIZE HAIL.

&&

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:57 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca48 min
Sep 13, 5:32 PM CDTSpecial Marine WarningGRB88 min
Sep 13, 5:36 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago39 min
Sep 13, 5:38 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee67 min
Sep 13, 5:42 PM CDTSevere Thunderstorm WarningGRBOutagamie35 min
Sep 13, 5:56 PM CDTSevere Thunderstorm WarningGRBBrown, Manitowoc49 min
Sep 13, 6:10 PM CDTSevere Thunderstorm WarningGRBOconto25 min
Sep 13, 6:19 PM CDTSevere Thunderstorm WarningGRBKewaunee32 min
Sep 13, 6:25 PM CDTSpecial Marine WarningGRB65 min
Sep 13, 6:56 PM CDTSpecial Marine WarningGRB34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.